Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 65, NWS Boston/Norton, MA

August 14, 2005Franklin County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Aug 14, 2005, 3:22 PM EDT for Franklin County, Massachusetts. It was in force for 53 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 14, 2005, 3:22 PM EDT (19:22 UTC)
Expired
Aug 14, 2005, 4:15 PM EDT
In force
53 min
Issued by
NWS Boston/Norton, MA
Area
Counties, with a storm outline in the text

County Franklin County, MA

The radar

The Albany radar (KENX), 112 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 14, 3:55 PM EDTTSTM WND DMGGreenfield, MALARGE TREE AND WIRES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 33 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 14, 1:15 PM EDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 7.4 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2005-08-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 295 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2005-08-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
295 J/kg
Mixed-layer CIN
-113 J/kg
Mixed-layer LCL
848 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBOX 141925
SVRBOX
MAC011-142015-
/O.NEW.KBOX.SV.W.0065.050814T1922Z-050814T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
322 PM EDT SUN AUG 14 2005

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FRANKLIN COUNTY IN WESTERN MASSACHUSETTS
  THIS INCLUDES THE CITY OF GREENFIELD

* UNTIL 415 PM EDT

* AT 319 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  ASHFIELD...OR ABOUT 9 MILES WEST OF GREENFIELD...AND MOVING EAST AT
  15 MPH.

  ANOTHER SEVERE THUNDERSTORM WAS LOCATED NEAR SAVOY IN BERKSHIRE
  COUNTY...HEADING EAST TOWARD HAWLEY.

* THE FIRST SEVERE THUNDERSTORM WILL BE NEAR...
  CONWAY BY 330 PM EDT
  SHELBURNE BY 335 PM EDT
  DEERFIELD AND GREENFIELD BY 350 PM EDT
  MONTAGUE BY 400 PM EDT
  GILL BY 410 PM EDT
  WENDELL BY 415 PM EDT

  THE NEXT SEVERE THUNDERSTORM WILL BE NEAR HAWLEY BY 345 PM.

LAT...LON 4265 7289 4247 7288 4246 7238 4270 7243

$$

FIELD
1 follow-up statement
000 
WWUS51 KBOX 141947
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
347 PM EDT SUN AUG 14 2005

MAC011-142015-
/O.CON.KBOX.SV.W.0065.000000T0000Z-050814T2015Z/
FRANKLIN MA-
347 PM EDT SUN AUG 14 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 415 PM EDT FOR
CENTRAL FRANKLIN COUNTY...

AT 345 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR ASHFIELD...OR ABOUT 10 MILES WEST OF GREENFIELD...MOVING
EAST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  SHELBURNE AND CONWAY BY 405 PM EDT
  DEERFIELD...GREENFIELD...6 MILES WEST OF MONTAGUE AND 7 MILES
  NORTHWEST OF SUNDERLAND BY 415 PM EDT

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SUNDAY EVENING FOR NORTHERN CONNECTICUT AND SOUTHEASTERN
MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE AND RHODE ISLAND.

LAT...LON 4263 7280 4248 7281 4243 7239 4270 7242

$$

FIELD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 6:10 AM EDT, 9 hours 12 minutes earlier.

Area forecast discussion, Aug 14, 6:10 AM EDT, 9 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
610 AM EDT SUN AUG 14 2005

...OVERALL A WARMER THAN NORMAL PATTERN EXPECTED TO CONTINUE THROUGH
AT LEAST THE NEXT 8 DAYS AS AUGUST # OF 90 DEGREE DAYS APPROACHES
RECORDS...

PROBABLE FINAL AFD FOR THE MID SHIFT.

.SYNOPSIS...
THE NEW 00Z/14 CANADIAN 10 DAY NORMALIZED 850 TEMPERATURE PREDICTOR
CONFIRMS SUSPICIONS THAT A WARMER THAN NORMAL PATTERN FOR SNE WILL
CONTINUE THE BULK OF THE NEXT 10 DAYS WITH POTENTIAL FOR TEMPERATURES
AGAIN REACHING 10 DEGREES ABOVE NORMAL SOMETIME WITHIN A DAY OR 2 OF
NEXT SATURDAY.

THERE IS A GFS MODEL BIAS IN COOLING THE NE USA THIS MONTH AS SEEN
VIA CDC SCHEMM LINK AND ATTM IT APPEARS THIS BIAS WILL CONTINUE FOR
ANOTHER WEEK OR 2. HAVE NOTICED THE ECMWF TRYING TO COOL THE LR AT
TIMES AND NOT HAPPENING FOR ANY EXTENDED PRD.  NOW THE NEW EC DAY
10 SAMPLE IS SUGGESTING LOBES OF HEAT CONTINGUING TO PUNCH UP INTO
OUR AREA EVEN AROUND THE 24TH.

THIS PATTERN ALSO DOES NOT NECESSARILY BRING LOTS OF RELIEF TO SE
NEW ENGLAND DRYNESS WITH BIG RAINS TENDING TO FOCUS ON THE INTERIOR
WHERE ITS HOTTER ON THE SRN EDGE OF THE WESTERLIES.

&&
.SHORT TERM...(TODAY AND TONIGHT)...
MESOSCALE ANALYSIS INDICATES ILL DEFINED COLD FRONT OVER EXTREME
NORTHERN PORTIONS OF THE FORECAST AREA. THE FRONT IS EXPECTED TO
MAKE LITTLE IF ANY PROGRESS UNTIL THIS EVENING. A WAVE OF LOW
PRESSURE WILL TRACK ALONG THE FRONTAL BOUNDARY LATE THIS AFTERNOON
AND EARLY EVENING. THUS THE INHERENT WARM AND MUGGY AIRMASS WILL
REMAIN OVER THE FORECAST AREA TODAY. H850 TEMPERATURES WILL HOLD
FROM +17 TO +19 CELCIUS THROUGH 00Z. SATELLITE PICTURES INDICATE
MAINLY CLEAR SKIES OVER MUCH OF THE REGION. HOWEVER WINDS WILL BLOW
FROM A 200-230 DIRECTION TODAY. THIS MEANS ACTUAL TEMPERATURES WILL
BE SEVERAL DEGREES COOLER TODAY THAN YESTERDAY...BUT HUMIDITY
LEVELS WILL REMAIN JUST AS OPPRESSIVE. THE COMBINATION OF HEAT AND
HUMIDITY WILL BRING HEAT INDICES INTO THE LOWER 100S ACROSS INTERIOR
LOCATIONS THIS AFTERNOON. PREFER THE WARMER MAV MOS TEMPERATURE
GUIDANCE TODAY. THE STORMS PREDICTION CENTER HAS PLACED THE ENTIRE
FORECAST AREA IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS. CAPE VALUES
RISE TO AROUND 2500 J/KG THIS AFTERNOON. WIND FIELDS FROM 850
THROUGH 700 MILLIBARS WILL INCREASE TO 35 KT THIS AFTERNOON OVER
NORTHERN LOCATIONS. AXIS OF LOW LEVEL INSTABILITY WILL BE CENTERED
FROM A KHFD-KLWM LINE BY 00Z. LOW LEVEL HELICITY VALUES ARE NOT TOO
IMPRESSIVE BUT PROJECTED SOUNDING DATA SUGGEST A WET MICROBURST
POTENTIAL WITH ANY GIVEN THUNDERSTORM. THUS WILL PLAN ON ISSUING A
SPECIAL WEATHER STATEMENT FOR THE POTENTIAL OF SEVERE THUNDERSTORMS
THIS AFTERNOON. MOST FAVORED LOCATIONS WILL GENERALLY BE ALONG AND
NORTH OF THE MASS PIKE. IN ADDITION PRECIPITABLE WATER VALUES NEAR
2.3 G/KG INDICATED THE POTENTIAL FOR FLOODING OF URBAN AND POOR
DRAINAGE AREAS IN ANY GIVEN THUNDERSTORM. WILL HIGHLIGHT THIS
POTENTIAL IN A FLOOD STATEMENT. THE COLD FRONT WILL GRADUALLY CROSS
THE AREA AND REACH THE SOUTH COAST BY 06Z TONIGHT. FOCUS FOR HEAVIER
PRECIPITATION WILL SHIFT TO THOSE LOCATIONS BY THAT TIME.

&&

.LONG TERM (MONDAY THROUGH NEXT SATURDAY)...
MONDAY...MEX GUIDANCE.  DID NOT BUY THE NAM HOLDING ONTO RAIN. ITS
POSSIBLE A FEW SHOWERS WILL SPROUT IN THE AFTERNOON DUE TO HEATING
BUT BUY AND LARGE MODEL CONSENSUS IS COOLER WITH LEFTOVER
CLOUDINESS...ANY SHOWERS TENDING TO BE EARLY IN THE DAYLIGHT HOURS OF
THE SE PTN OF THE FCST AREA.  06Z GFS CONTS THE 00Z TREND OF DRYING
FM THE N.

TUESDAY AND WEDNESDAY...CONTINUITY PRIOR FCST FM SAT AFTN PKG.

THURSDAY...CHILLED THE MORNING A BIT VIA RADIATIONAL COOLING AS A
NUMBER OF MODELS BRING IN A COOL HIGH.

FRIDAY...18Z/13 ENSEMBLES BROUGHT WAA SHOWERS ASSTD WITH A WK 850
JET ON THE RETURN FLOW OF THE DEPARTING HIGH.  RAISED POPS A TAD.
THIS IS THE BEGINNING OF WHAT COULD BE ANOTHER SIGNIFICANT HOT SPELL.

SATURDAY...RAISED TEMPERATURES ABOVE 00Z/14 MEX GUIDANCE WHICH BLV
IS BIASED TOO COOL BY NOT ONLY MOS CLIMO BUT ALSO PATTERN CLIMO.

THIS COULD BE PART OF THE THE BEGINNING OF ANOTHER PERIOD OF 90
DEGREE WX WITH MINOR COOL DOWNS DUE TO WIND DIRECTION AND PROXIMITY
TO THE OCEAN.

&&

.AVIATION...
MVFR VISIBILITIES IN HAZE AND PATCHY FOG EXPECTED ALL TERMINALS
THROUGH TONIGHT. IN ADDITION SHOWERS AND THUNDERSTORMS
EXPECTED ALL TERMINALS...BEGINNING 18Z WEST AND ARRIVING BY 00Z
EAST....EXCEPT CLOSER TO 06Z KHYA-KACK.

&&

.MARINE...
SWELLS FROM IRENE CURRENTLY REACHING THE COASTAL WATERS WILL ONLY
CONTRIBUTE ABOUT 3 FEET TO THE SIGNIFICANT WAVE HEIGHT. THE TRACK
OF IRENE WILL NOW OCCUR FURTHER SE OF THE WATERS. THUS THE THREAT
FOR RIPTIDES HAS SOMEWHAT DIMINISHED.

LONGER RANGE...A PERIOD OF SOLID NE FLOW MONDAY SHOULD CREATE
GENERAL SCA CONDITIONS IN THE OPEN WATERS AND MASKING SOME OF THE
ENERGY RIDING NWWD FROM IRENE.STILL SOME RIP ENERGY CONCERN MONDAY.
WOULD LIKE SEAS TO BE MOSTLY SE SWELL ENERGY FM IRENE BEOFRE
HITTING THE RIP CURRENT SITN HEAVILY.

&&

.CLIMATOLOGY...
AUGUST 90 DEG DAYS IN MONTH APPROACHING RER NUMBER.

PVD THRU 8/13 HAS SIX 90 DEG DAYS IN AUG. RER IS 8 WITH PRD OF RER
DATING BACK TO 1904.  8 OCCURRED IN 1947...1949..1988.   UNLESS PVD
GETS DOUSED WITH 3 INCHES OF RAIN IN THE NEXT WEEK...THINK THIS RER
COULD BE EQUALED OR EXCEEDED BY 8/22.  THE DRY SFC SOILS PLAY A ROLE
IN EXTRA HEATING.  SUSPECT SAME FOR TAN AND BDL AREA.

BDL AS OF 8/13  NINE 90 PLUS. RER NUMBER IS 14 IN 1988.

RERS POSTED FOR BOTH PVD/BDL ON THE DAILIES YEYSTERDAY 8/13/05.

NEXT RECORDS COULD BE DAILY RAINFALL  BDL AND ORH WHICH BOTH LOOK
VULNERABLE AT .82 AND 1.26 RESPECTIVELY.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SCA FOR SEAS ANZ254 AND ANZ255.
         SCA MONDAY FOR ANZ250.
&&

SHORT TERM...NS
LONG TERM...DRAG
Hazardous weather outlook, Aug 14, 6:26 AM EDT, 8 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
626 AM EDT SUN AUG 14 2005

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-151026-
BARNSTABLE MA-BLOCK ISLAND RI-BRISTOL RI-CENTRAL MIDDLESEX MA-
CHESHIRE NH-DUKES MA-EASTERN ESSEX MA-EASTERN FRANKLIN MA-
EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HILLSBOROUGH NH-
EASTERN KENT RI-EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-HARTFORD CT-
NANTUCKET MA-NEWPORT RI-NORTHERN BRISTOL MA-NORTHERN WORCESTER MA-
NORTHWEST MIDDLESEX MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST MIDDLESEX MA-SOUTHEAST PROVIDENCE RI-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-SOUTHERN WORCESTER MA-SUFFOLK MA-TOLLAND CT-
WASHINGTON RI-WESTERN AND CENTRAL HILLSBOROUGH NH-WESTERN ESSEX MA-
WESTERN FRANKLIN MA-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA-
WESTERN KENT RI-WESTERN NORFOLK MA-WESTERN PLYMOUTH MA-WINDHAM CT-
626 AM EDT SUN AUG 14 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
CONNECTICUT...SOUTHWEST NEW HAMPSHIRE...RHODE ISLAND...AND ALL OF
MASSACHUSETTS EXCEPT BERKSHIRE COUNTY.

.DAY ONE (TODAY AND TONIGHT)...
SCATTERED SEVERE THUNDERSTORMS ARE ANTICIPATED THIS AFTERNOON INTO
THE EARLY EARLY EVENING FOR PORTIONS OF INTERIOR SOUTHERN NEW
ENGLAND.  LIGHTNING STRIKES MAY BE CONSIDERABLE.  THE SEVERE WEATHER
OUTBREAK SHOULD BE FAIRLY EXTENSIVE FROM PARTS OF THE CONNECTICUT
RIVER VALLEY NORTHEASTAWRD THROUGH CENTRAL AND NORTHEAST
MASSACHUSETTS INTO SOUTHERN NEW HAMPSHIRE.

ISOLATED FLASH FLOODING MAY ALSO OCCUR WHERE THUNDERSTORMS OCCUR
REPEATEDLY IN THIS POTENT EXCESSIVELY HOT MOIST AIRMASS.

HEAT INDICES EXCEEDING 100 DEGREES ARE ANTICIPATED FOR PORTIONS OF
SOUTHERN NEW ENGLAND ALONG AND SOUTH OF THE MASS TURNPIKE THIS
AFTERNOON.

THERE IS SMALL CHANCE OF ENHANCED RIP CURRENTS POTENTIAL ALONG THE
SOUTH COAST TODAY.  THIS IS CONSIDERED A LIMITED RISK TODAY.

PLEASE SEE SPECIFIC STATEMENTS ON SEVERE WEATHER AND FLOODING.

.DAYS TWO THROUGH SEVEN (MONDAY THROUGH SATURDAY)...
LEFTOVER THUNDERSTORMS MAY BE LEAVING THE SOUTHEAST NEW ENGLAND
COAST AT DAYBREAK MONDAY OTHERWISE THE HEAT WAVE BREAKS.

THERE IS SMALL CHANCE OF DANGEROUS RIP CURRENTS ON THE SOUTH COAST
MONDAY.

THUNDERSTORMS AND HEAT MAY RETURN TO INTERIOR SOUTHERN NEW ENGLAND
FRIDAY OR SATURDAY.

.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED TODAY AND TONIGHT FROM ROUGHLY
NOON TO 10 PM FOR MULTIPLE ELEMENTS INCLUDING DAMAGING WIND...
LIGHTNING STRIKES HAIL AND UNUSUAL POOR DRAINAGE FLOODING.

DRAG

In the hours before

Special weather statement, Aug 14, 2:11 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
211 PM EDT SUN AUG 14 2005

MAZ012-141900-
SOUTHERN WORCESTER MA-
211 PM EDT SUN AUG 14 2005

AT 209 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH OVER AUBURN...OR ABOUT 6 MILES SOUTH OF WORCESTER...MOVING EAST
AT 15 MPH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SUNDAY EVENING FOR NORTHERN CONNECTICUT AND SOUTHEASTERN
MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE AND RHODE ISLAND.

GAF
Special weather statement, Aug 14, 2:22 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
222 PM EDT SUN AUG 14 2005

MAZ013-016>021-RIZ001-002-004-005-141915-
BRISTOL RI-EASTERN KENT RI-EASTERN NORFOLK MA-EASTERN PLYMOUTH
MA-NORTHERN BRISTOL MA-NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE
RI-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-WESTERN NORFOLK
MA-WESTERN PLYMOUTH MA-
222 PM EDT SUN AUG 14 2005

AT 219 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO
NEAR 50 MPH AND TORRENTIAL RAINFALL DEVELOPING BETWEEN PAWTUCKET AND
WARWICK RHODE ISLAND...MOVING EAST AT 15 MPH.

THESE THUNDERSTORMS WILL BE NEAR...REHOBOTH AND ATTLEBOROUGH BY 240
PM EDT...NORTON AND 6 MILES NORTH OF DIGHTON BY 300 PM EDT...TAUNTON
AND BERKLEY BY 310 PM EDT...RAYNHAM AND 7 MILES SOUTHWEST OF
BRIDGEWATER BY 320 PM EDT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SUNDAY EVENING FOR NORTHERN CONNECTICUT AND SOUTHEASTERN
MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE AND RHODE ISLAND.
Special weather statement, Aug 14, 2:40 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
240 PM EDT SUN AUG 14 2005

MAZ016-018-019-141915-
EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-WESTERN PLYMOUTH MA-
240 PM EDT SUN AUG 14 2005

AT 232 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH 3 MILES SOUTH OF HINGHAM...OR ABOUT 2 MILES EAST OF WEYMOUTH...
MOVING EAST AT 15 MPH.

THE THUNDERSTORM WILL BE NEAR...COHASSET AND NORWELL BY 250 PM EDT...
SCITUATE BY 300 PM EDT.

HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO
RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SUNDAY EVENING FOR NORTHERN CONNECTICUT AND SOUTHEASTERN
MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE AND RHODE ISLAND.

DRV
Special weather statement, Aug 14, 3:00 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
300 PM EDT SUN AUG 14 2005

MAZ013-015-016-018-019-141930-
EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-SUFFOLK MA-WESTERN NORFOLK
MA-WESTERN PLYMOUTH MA-
300 PM EDT SUN AUG 14 2005

AT 255 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH AND TORRENTIAL RAINFALL ON A LINE FROM RANDOLPH TO HINGHAM.
THE INDIVIDUAL STORMS WERE HEADING EAST NEAR 20 MPH WHILE THE LINE
DRIFTS SOUTH AT 5 MPH.

THE THUNDERSTORM WILL BE NEAR...QUINCY AND HULL BY 330 PM EDT...AND
HOLBROOK AND NORWELL BY 4 PM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SUNDAY EVENING FOR NORTHERN CONNECTICUT AND SOUTHEASTERN
MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE AND RHODE ISLAND.

DRV
Special weather statement, Aug 14, 3:04 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
304 PM EDT SUN AUG 14 2005

MAZ005-014-141945-
CENTRAL MIDDLESEX COUNTY MA-SOUTHEAST MIDDLESEX MA-
304 PM EDT SUN AUG 14 2005

AT 302 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH 3 MILES WEST OF STOW...OR ABOUT 10 MILES NORTHWEST OF
FRAMINGHAM...MOVING EAST AT 20 MPH.

THE THUNDERSTORM WILL BE NEAR...
STOW AND BOXBOROUGH BY 310 PM EDT...
MAYNARD AND ACTON BY 320 PM EDT...
CONCORD AND WAYLAND BY 330 PM EDT...
BEDFORD AND LINCOLN BY 340 PM EDT...
LEXINGTON AND 6 MILES SOUTH OF BILLERICA BY 350 PM EDT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SUNDAY EVENING FOR NORTHERN CONNECTICUT AND SOUTHEASTERN
MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE AND RHODE ISLAND.

FIELD
Local storm report, Aug 14, 3:21 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
321 PM EDT SUN AUG 14 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0309 PM     HAIL             LONGMEADOW              42.05N 72.57W
08/14/2005  1.00 INCH        HAMPDEN            MA   AMATEUR RADIO

&&

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 14, 2:24 PM EDTSevere Thunderstorm WarningBOXHampden51 min
Aug 14, 2:29 PM EDTSevere Thunderstorm WarningBOXEssex, Middlesex23 min
Aug 14, 2:35 PM EDTSevere Thunderstorm WarningBOXWorcester40 min
Aug 14, 2:49 PM EDTSpecial Marine WarningBOX86 min
Aug 14, 3:14 PM EDTSevere Thunderstorm WarningBOXNorfolk, Plymouth46 min
Aug 14, 3:26 PM EDTFlash Flood WarningBOXNorfolk, Plymouth2 hr
Aug 14, 4:08 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampshire37 min
Aug 14, 4:17 PM EDTSpecial Marine WarningBOX91 min
Aug 14, 4:22 PM EDTSevere Thunderstorm WarningBOXWorcester53 min
Aug 14, 4:39 PM EDTSevere Thunderstorm WarningBOXPlymouth51 min
Aug 14, 5:05 PM EDTSevere Thunderstorm WarningBOXHampden, Hampshire55 min
Aug 14, 5:15 PM EDTSevere Thunderstorm WarningBOXWorcester45 min
Aug 14, 5:33 PM EDTFlash Flood WarningBOXPlymouth87 min
Aug 14, 5:55 PM EDTSevere Thunderstorm WarningBOXMiddlesex50 min
Aug 14, 6:19 PM EDTSevere Thunderstorm WarningBOXHampden, Hampshire26 min
Aug 14, 6:28 PM EDTSpecial Marine WarningBOX92 min
Aug 14, 6:34 PM EDTSevere Thunderstorm WarningBOXNorfolk, Suffolk41 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.